MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER
Catalog Number ASK-04018-UPM
Medical Device Problem Codes Material Frayed (1262); Failure to Advance (2524)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "once we have access to the vessel, we thread the guidewire through the introducer needle.Then, we remove the introducer needle and run the catheter over the guidewire within the femoral artery.Unfortunately, we have not been able to advance the femoral arterial catheter over the guidewire past 0.5-1cm.Some femoral arterial catheters narrow significantly or kink at around 0.5 - 1cm, so that we cannot advance the catheter over the guidewire into the femoral artery." additional information received states "all components removed from patient with wire visibly frayed but not within patient." it was reported there was no overt harm to the patient, potential blood loss from wire failure and pressure applied groin".There was no medical intervention required.The patient's current condition is reported as "deceased" due to unrelated issues.Associated mdr numbers include: 9680794-2025-00525, 9680794-2025-00524, and 9680794-2025-00521.
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of an unraveled guidewire could not be confirmed by the photo as the image provided was only an illustration of where the catheter was blocked, and it did not reveal any defect on the actual sample.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit instructs the user, "insert tip of guidewire through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle).At this point, the depth-marking entering hub shows that tip of wire leaves tip of introducer needle and enters vessel.If catheter/needle assembly is used, remove needle and insert guidewire through catheter into artery as described above.If "j" tip guidewire is used, prepare for insertion by sliding straightening tube over "j" to straighten and advance guidewire to required depth.Precaution: do not advance guidewire unless there is free blood flashback." without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "once we have access to the vessel, we thread the guidewire through the introducer needle.Then, we remove the introducer needle and run the catheter over the guidewire within the femoral artery.Unfortunately, we have not been able to advance the femoral arterial catheter over the guidewire past 0.5-1cm.Some femoral arterial catheters narrow significantly or kink at around 0.5 to 1cm, so that we cannot advance the catheter over the guidewire into the femoral artery." additional information received states "all components removed from patient with wire visibly frayed but not within patient." it was reported there was no overt harm to the patient, potential blood loss from wire failure and pressure applied groin".There was no medical intervention required.The patient's current condition is reported as "deceased" due to unrelated issues.Associated mdr numbers include: 9680794-2025-00525, 9680794-2025-00524, 9680794-2025-00523, and 9680794-2025-00521.

Brand Name
ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22328321
Report Number9680794-2025-00523
Device Sequence Number20935423
Product Code DQX
UDI-Device Identifier50801902117644
UDI-Public(01)50801902117644(11)250416(17)270831(10)33F25C0742(21)
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberASK-04018-UPM
Device Lot Number33F25C0742
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown